Stomach pains after taking cold medicine?

I've been sick for over a week, taking day/nyquil 4 times a day every day. 2 days ago, i started taking muciniex(sp?) and it finally cleared up. Well now today, well it started last night kind of, my stomach has been killing me. Not like i have to shit or vomit, just waves of mild to sometimes intense pain. I had a dream last night (i know, it sounds dumb) and while dreaming, i was having the pains in my dream and they were intense/noticable, and then when i woke up they were unberable. I thought it was just from hunger, so i got up and ate and they didn't go away. Later in the day i made myself throw up because i thought maybe i would feel better, but the pains are still there. I'm just worried that maybe the medicine messed me up somehow? Idk, but should i see a doctor or should i not really worry too much. Im not sure if i have health insurence (im 17) so i don't really want to worry my parents if it's nothing important. Any advice is welcome.

Write Answer

Health Care

avatar
kylec00per
5 Answers
Contributor
2 people found this helpful

Unfortunately this is very hard to answer from the internet with this information. Would need a lot more info on what kind of sick you were for a week, where your pain is located, how it changes with position, becomes worse if you press your abdomen, if you have nausea, how exactly the "waves of pain" are and so on.

I'd say that in general, most abdominal pain is benign, nothing is wrong and you don't need to see a doctor. However if the pain is severe, doesn't go away in a couple of hours or more or is located in specific places like your upper right side you might need to see a doctor.

It's pretty unlikely that the medicines you took have caused something wrong, but I know one of the side effects of Mucinex is kidney stones, which is one of many possible explainations for your pain.

I guess you have to use your own instincts here. If your pain is severe and not going away on its own it might be time to see a doctor.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

BTW im a male, so i'm not pregnate lol.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

Ok the sickness was just the flu i'm pretty sure, i was coughing really hard all day every day, stuffy/clogged nose, chest pains, throat hurt, lymph nodes were swollen. The pain in my stomach area is right under where my rib cage stops in the middle, above my belly button about 3-4 inches. When i'm laying/sitting down, i barely ever feel it, that's when it comes in "waves" because it's random, only for like 5-10 seconds then it's gone again. When i'm up and walking around it hurts a lot more, probably around every 35 steps i start feeling it again. It doesn't really get worse when i push down, but when i bloat out my stomach it starts hurting again. No nausea, but like i said i made myself throw up to see if that was it. If i could describe it simplier, it's like a pain you get when your really hungry and your stomach growls, theres that really bad pain for a few seconds, it basically feels just like that but i've been eating and it won't go away.

I've been having these pains since i woke up yesterday morning and i'm still having them as i type this. I didn't see kidney stones as a side effect, i hope i didn't get them because that's one of my fears. If i would've known i woulda never takein it. Thanks for the advice tho maybe you can figure something out from this info but if not thanks anyway, maybe i will just go see one if it stays for awhile.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

It sounds like you could have possibly some degree of Tylenol toxicity....you don't want to mess with that. I would recommend you tell your parents and go to the ED to get some labs drawn.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

Not a doctor, but I do suffer from gastric ulcers...I actually have 10 ulcers in my stomach based on the last upper GI count. Every time my ulcers flare up I experience the EXACT same pain you are describing. I went to the ER for it once because it hurt so bad I was almost screaming (it came in waves and lasted 5-30 seconds) They thought it was my gall bladder at first because apparently that is a symptom of gall stones too. Either way, you really need to go get it checked out. Ulcer pain will come and go and there isn't really much you can do to help it other than Rx antacids (there is this stuff called Carafate (sp?) that REALLY helps), but if it is gall stones you will most likely need surgery. Hope you feel better! I know first hand how bad that pain is.

Was this answer helpful? Yes No
About HealthExamine
HealthExamine is a community dedicated to health care question and answers. The statements made on HealthExamine are not a substitute for medical care. If you have a medical emergency or your condition worsens, seek medical attention immediately.